MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MTO ATTUNE BALANCER SIZER; SIZING/MEASURING INSTRUMENTS

DEPUY ORTHOPAEDICS INC US MTO ATTUNE BALANCER SIZER; SIZING/MEASURING INSTRUMENTS
Catalog Number 299965994
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ps foot of the instrument would no fully engage and became stuck upon trying to remove from the instrument body.Product was marked "nfcu" as it was intended for training purposes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "on 16 aug 2023, knees r&d co op wwid (b)(6) was reviewing the function of the mto attune balancer sizer (pn 299965994, lot bp0116930) at his desk for educational purposes.The instrument was provided to him by marketing manager wwid (b)(6).During his reviewing he identified the ps foot of the instrument would no fully engage and became stuck upon trying to remove from the instrument body.Product was marked "nfcu" as it was intended for training purposes." the device associated with this report was returned to depuy synthes customer quality.Functional testing of the returned mto attune balancer sizer (p/n 299965994, lot: bp0116930), confirmed the ps foot component of the instrument would not fully engage with the instrument body.Upon further visual examination of the ps foot, there appears to be excess material inside the slot inhibiting the mating component to be able to fully seat.In the event additional unrecommend force was applied, the two components could become stuck together and unable/difficult to disassemble due to the defect on the ps foot component.Based on the visual analysis and functional tests confirming the reported event, dimensional inspection was not performed.The overall complaint was confirmed as the observed condition of the mto attune balancer sizer would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to manufacturing.The product issue has been addressed through depuy synthes quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device lot number bp0116930, and previous no non-conformances were identified.(b)(6) was created to document the current reported issue.

Brand Name
MTO ATTUNE BALANCER SIZER
Common Device Name
SIZING/MEASURING INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17595945
Report Number1818910-2023-17192
Device Sequence Number12395820
Product Code HWT
UDI-Device Identifier10603295453277
UDI-Public10603295453277
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number299965994
Device Lot NumberBP0116930
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer08/24/2023
08/30/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date08/24/2023
08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown